MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 AML LG STATURE 16.5MM; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS, INC. 1818910 AML LG STATURE 16.5MM; HIP FEMORAL STEM/SLEEVE
Catalog Number 155402165
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Tissue Damage (2104); Discomfort (2330)
Date of Event 08/05/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges the patient suffers from pain, discomfort and toxic cobalt-chromium metal ions and particles to be released into the blood, tissue and bone.Update rec'd 08/05/2014 - sales rep reported revision surgery.Patient was revised to address pain.The information received does not change the mdr decision.The complaint was updated on: 08/19/2014.Update jun 01, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges decreased activity level, could not walk long distances and was unable to sleep on the left side, and elevated chromium-cobalt levels.After review of the medical records for the mdr reportability, it was reported that the patient was revised to address painful metal-on-metal left tha.Revision notes stated that the granulation tissue present in the anterior capsule did not have a dark black appearance and seemed more of a chronic synovitis.There was no evidence of significant metallosis.The cup and head was noted to have abrasions secondary to the removal process.The trunnion of the stem appeared to be in good condition with no corrosion.Discharge notes stated that there was some heterotopic ossification on prior x-rays.Stem has been added for the alleged high metal ions, however, there were no laboratory values provided.This complaint was updated on jun 12, 2017.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: litigation alleges the patient suffers from pain, discomfort and toxic cobalt-chromium metal ions and particles to be released into the blood, tissue and bone.Update rec'd (b)(6) 2014 - sales rep reported revision surgery.Patient was revised to address pain.The information received does not change the mdr decision.The complaint was updated on: (b)(6) 2014.Update (b)(6) 2017: legal medical records received.In addition to what was previously alleged, pfs alleges decreased activity level, could not walk long distances and was unable to sleep on the left side, and elevated chromium-cobalt levels.After review of the medical records for the mdr reportability, it was reported that the patient was revised to address painful metal-on-metal left tha.Revision notes stated that the granulation tissue present in the anterior capsule did not have a dark black appearance and seemed more of a chronic synovitis.There was no evidence of significant metallosis.The cup and head was noted to have abrasions secondary to the removal process.The trunnion of the stem appeared to be in good condition with no corrosion.Discharge notes stated that there was some heterotopic ossification on prior x-rays.Stem has been added for the alleged high metal ions, however, there were no laboratory values provided.This complaint was updated on (b)(6) 2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML LG STATURE 16.5MM
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key6677206
Report Number1818910-2017-20399
Device Sequence Number2059566
Product Code JDI
UDI-Device Identifier10603295058380
UDI-Public10603295058380
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2017
Device Catalogue Number155402165
Device Lot NumberB19CC1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer05/15/2018
07/01/2019
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date05/17/2018
07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight97